Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 270, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Nov 6, 2000, 8:06 PM CST for Jackson County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 6, 2000, 8:06 PM CST (02:06 UTC)
- Expired
- Nov 6, 2000, 8:45 PM CST
- In force
- 39 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jackson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 2.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 528 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 070209 SVRNEW MSC059-070245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 806 PM CST MON NOV 6 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 845 PM CST * AT 801 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER THE COASTAL WATERS ABOUT 10 MILES SOUTH OF PASCAGOULA...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ORANGE GROVE 815 PM CST THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS. LAT...LON 3023 8866 3012 8849 3050 8810 3065 8833
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 7:00 PM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Nov 6, 7:00 PM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 700 PM CST MON NOV 06 2000 WILL UPDATE ZONES TO DELETE MENTION OF TORNADO WATCH AND CUT BACK POPS FOR TONIGHT. . NEW...SMALL CRAFT ADVISORY PQL TO MS RIVER. LA...NONE. MS...NONE.
In the hours before
Local storm report, Nov 6, 3:15 PM CST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
315 PM CST MON NOV 06 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1235 PM BOURG LA WIND DAMAGE
11/06/00 TERREBONNE SEVERAL TREES DOWN. 1
WALL OF A TRAILER BLOWN
OUT. 1 TREE ON A HOUSE .
REPORTED BY EMERGENCY
MANAGEMENT.
0145 PM SLIDELL LA WIND DAMAGE
11/06/00 ST. TAMMANY TREES BLOWN DOWN AT
NORTH SHORE MALL .
REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0155 PM SLIDELL LA TORNADO
11/06/00 ST. TAMMANY EXTENSIVE DAMAGE IN
2400 BLOCK OF OZONE
WOODS. HOME DAMAGE ON
CRANE STREET AND TIMBER
RIDGE ROAD IN OZONE
WOODS AREA . REPORTED
BY FIRE AND RESCUE.The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 8:44 PM CST | Severe Thunderstorm Warning | LIX | Jackson | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.